MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO VIAVALVE PUR STRAIGHT SAFETY CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO VIAVALVE PUR STRAIGHT SAFETY CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 326710
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4.Lot number, expiration date, udi, and h4.Manufacture date are unknown; no information has been provided to date.H3.Reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that when the iv was dislodged from site, the cannula was not intact, with most of the clear cannula missing, and a small bend was noticed in the remaining cannula attached to the iv hub.Left elbow x-ray ordered.There was a completely occlusive thrombus involving the cephalic vein at the level of antecubital fossa extending over a length of approximately 9.6 cm (including 2 to 3 cm proximal to the antecubital fossa).Linear echogenic area within the cephalic vein at this level could represent linear floating thrombus or fragment of cannula.Therapeutic anticoagulation and doac at discharge were performed, with a plan for a follow up with the doctor and a repeat u/s to be done.
 
Additional Manufacturer Narrative
Investigation summary: no product sample was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.

Brand Name
JELCO VIAVALVE PUR STRAIGHT SAFETY CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key19593673
Report Number1219611-2024-00014
Device Sequence Number19873613
Product Code FOZ
UDI-Device Identifier15019517078435
UDI-Public(01)15019517078435
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number326710
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown